I have a questions regarding Concerta.. My son was started taking meds on Thursday of last week, we started with Ritalin, which worked but only for 3-4 hrs.. at home he's ok because I can handle him, but he is still doing the same stuff he did before at school (after school program) we had another Dr's appt today and he prescribed Concerta. How many of you give your child that? my son will be 8 in Dec. The Dr. said it was like Ritalin, but it just last a lil longer. I notice also that my son seems to be happier now and calmer... He does not act like a zombie.. he actually behaves like a normal lilttle happy boy.
I really apprecite any information regarding Concerta..
my son is 8 and he has been on concerta for about 2 weeks. he takes 18mg, he does has a doctors appt friday cause it needs to be put up. watch for ticks. also i was told everytime i need a refill for him, he needs his bp and weight check to make sure the dose is right.
it is helping alot cause he was on adderall (adderrall) and he had very bad side effects.
good luck to you and your son
I had to take my 8 yo son off the Concerta due to Ticks.. it was getting so awful that he couldnt stop jerking his jaw back and forth, and he had a lisp on the medication. So he is now currently off all medications and the ticks have stopped. He was only on the medication for 1 month and this happened at the end of the first month.
i had to in up taking my son off concerta bc of chest pains, the med can causes heart problems. also i seen on the news last week that if ur child is on any of these kind of drugs that they could be check offend for this problem! wish u the best with ur son!
I find it strange that he doesn't need meds at home because "you can handle him". Can you tell the school how you handle him and see if they can do the same ? Is it at school he is acting up or at the after school program?
I had the doctor switch my son's meds from concerta to adderal because he started with the twitching and grinding his teeth by moving his jaw back and forth sideways. It also gave him nose bleeds. I noticed it wore off pretty quickly also, it is supposed to be time released but it didn't seem to help him any. Just made his bad habits worse. I would def recommend switching to something else.
my son is 3 years old and is extremely violent in his preschool. we are in the process of getting him evaluated for any other disorders. he has adhd and was put on concerta. we had him on it for one day but the ticks were unbearable to watch. jerking of the jaw. rubbing of the finger tips and repeating himself continuously. should i ride it out for a couple of weeks? or is this just a side affect that will stay with him while on the meds? he takes 18 mg....is the dose to high? i know this is the smallest dose for concerta, is there anything as effective with less sight effects
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.